A client with chest pain received sublingual nitroglycerin a… | MyMerci
More questions like thisTry ›
Medication Administration

A client with chest pain received sublingual nitroglycerin and then reports taking sildenafil 12 hours ago. The blood pressure is 76/44 mm Hg, and the client feels dizzy. Which action should the nurse take first?

Explanation
Sildenafil potentiates nitrate-induced vasodilation and can cause profound hypotension. Because sildenafil was taken within 24 hours and the client is unstable, the nurse should withhold further nitrates, support circulation with supine positioning and an ordered isotonic fluid bolus, monitor continuously, and notify the provider. Repeating nitroglycerin can worsen hypotension. A vasopressor may be needed if fluids are insufficient, but it is not the first independent action before initial stabilization and provider direction. Diagnostic testing and pain treatment must not delay correction of severe hypotension.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.